Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS Wilmington, OH

May 25, 20114 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 8:09 PM EDT for 4 counties in Ohio. It was in force for 51 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:09 PM EDT (00:09 UTC)
Expired
May 25, 2011, 9:00 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 8:15 PM EDTHAIL 15 Sse Eaton, OH
May 25, 8:20 PM EDTHAIL 1.75West Alexandria, OHHAIL RAPIDLY INCREASED FROM PEA SIZE TO GOLF BALL SIZE.
May 25, 8:23 PM EDTHAIL 1West Alexandria, OH
May 25, 8:24 PM EDTHAIL 11 Nw New Lebanon, OH
May 25, 8:34 PM EDTHAIL 1.75Brookville, OH
May 25, 8:39 PM EDTHAIL 1.75Englewood, OH
May 25, 8:41 PM EDTHAIL 1.5Union, OHLARGEST HAILSTONE THE SPOTTER OBSERVED.
May 25, 8:41 PM EDTHAIL 1.75Clayton, OH
May 25, 8:45 PM EDTTSTM WND DMGWest Milton, OHLARGE LIMB DOWN.
May 25, 8:47 PM EDTHAIL 1Vandalia, OH
May 25, 8:55 PM EDTHAIL 0.5Tipp City, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS51 KILN 260009
SVRILN
OHC037-109-113-135-260100-
/O.NEW.KILN.SV.W.0170.110526T0009Z-110526T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
809 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  PREBLE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 900 PM EDT.

* AT 801 PM EDT...RADAR INDICATED A NEW SEVERE THUNDERSTORM CAPABLE  
  OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR        
  WHEATVILLE...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST ALEXANDRIA...
  LEWISBURG...
  TROTWOOD...
  ENGLEWOOD...
  VANDALIA...
  WEST MILTON...
  TIPP CITY...
  PLEASANT HILL...

IN ADDITION...OKLAHOMA...FARMERSVILLE...NEW LEBANON...BROOKVILLE...
VERONA...GORDON...PHILLIPSBURG AND NORTHVIEW ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 10 AND 33...
I-75 BETWEEN MILE MARKERS 62 AND 72...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 4009 8438 3995 8409 3959 8453 3972 8475
TIME...MOT...LOC 0009Z 214DEG 33KT 3972 8455

$$


BINAU
4 follow-up statements
747 
WWUS51 KILN 260015
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT WED MAY 25 2011

OHC037-109-113-135-260100-
/O.CON.KILN.SV.W.0170.000000T0000Z-110526T0100Z/
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
815 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN PREBLE...NORTHWESTERN MONTGOMERY...SOUTHWESTERN MIAMI AND
SOUTHEASTERN DARKE COUNTIES...

AT 815 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WEST ALEXANDRIA...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...TROTWOOD...ENGLEWOOD...WEST MILTON...VANDALIA...TIPP CITY
AND PLEASANT HILL.

IN ADDITION...NEW LEBANON...VERONA...BROOKVILLE...PHILLIPSBURG...
POTSDAM...NORTHVIEW...GARLAND AND LAURA ARE NEAR THE PATH OF THIS
STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 14 AND 32...
I-75 BETWEEN MILE MARKERS 63 AND 72...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4009 8438 3995 8409 3962 8454 3974 8463
TIME...MOT...LOC 0016Z 233DEG 24KT 3973 8452

$$


BINAU
867 
WWUS51 KILN 260025
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 PM EDT WED MAY 25 2011

OHC037-109-113-135-260100-
/O.CON.KILN.SV.W.0170.000000T0000Z-110526T0100Z/
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
825 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN PREBLE...NORTHWESTERN MONTGOMERY...SOUTHWESTERN MIAMI AND
SOUTHEASTERN DARKE COUNTIES...

AT 819 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD 
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL 
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR WEST 
ALEXANDRIA...MOVING NORTHEAST AT 30 MPH.

A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL IN WEST ALEXANDRIA AT 
821 PM.

LOCATIONS IMPACTED INCLUDE...
TROTWOOD...ENGLEWOOD...WEST MILTON...VANDALIA...PLEASANT HILL AND
TIPP CITY.

IN ADDITION...BROOKVILLE...VERONA...PHILLIPSBURG...NORTHVIEW...
POTSDAM...GARLAND...UNION AND LAURA ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 14 AND 32...
I-75 BETWEEN MILE MARKERS 63 AND 72...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3971 8461 3977 8461 4009 8438 3995 8409
      3962 8454
TIME...MOT...LOC 0025Z 227DEG 26KT 3978 8443

$$

HATZOS
679 
WWUS51 KILN 260036
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT WED MAY 25 2011

OHC135-260046-
/O.CAN.KILN.SV.W.0170.000000T0000Z-110526T0100Z/
PREBLE OH-
836 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE COUNTY HAS BEEN
CANCELLED...

THE STORM HAS MOVED NORTHEAST INTO MONTGOMERY COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3995 8409 3972 8441 3971 8448 3989 8448
      3992 8450 4009 8438
TIME...MOT...LOC 0036Z 226DEG 30KT 3986 8434

$$

OHC037-109-113-260100-
/O.CON.KILN.SV.W.0170.000000T0000Z-110526T0100Z/
DARKE OH-MIAMI OH-MONTGOMERY OH-
836 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN MONTGOMERY...SOUTHWESTERN MIAMI AND SOUTHEASTERN
DARKE COUNTIES...

AT 833 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BROOKVILLE...MOVING NORTHEAST AT 35 MPH.

AT 834 PM...A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL IN 
BROOKVILLE.

LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD...WEST MILTON...VANDALIA...PLEASANT HILL AND TIPP CITY.

IN ADDITION...NORTHVIEW...POTSDAM...GARLAND...UNION...LAURA...LUDLOW
FALLS AND GINGHAMSBURG ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 18 AND 32...
I-75 BETWEEN MILE MARKERS 63 AND 72...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3995 8409 3972 8441 3971 8448 3989 8448
      3992 8450 4009 8438
TIME...MOT...LOC 0036Z 226DEG 30KT 3986 8434

$$

HATZOS
062 
WWUS51 KILN 260052
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT WED MAY 25 2011

OHC037-109-113-260102-
/O.EXP.KILN.SV.W.0170.000000T0000Z-110526T0100Z/
DARKE OH-MIAMI OH-MONTGOMERY OH-
852 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
SOUTHWESTERN MIAMI AND SOUTHEASTERN DARKE COUNTIES WILL EXPIRE AT 900
PM EDT...

ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR MIAMI AND 
MONTGOMERY COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3995 8409 3972 8441 3971 8448 3989 8448
      3992 8450 4009 8438
TIME...MOT...LOC 0052Z 226DEG 30KT 3995 8421

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:07 PM EDT, 2 minutes earlier.

Area forecast discussion, May 25, 8:07 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE UPDATED TO LOWER TEMPERATURES BY ABOUT 5 DEG TONIGHT ACROSS
MOST OF CWA WITH THE EXPECTATION OF RAIN COOLED AIR SWEEPING
THROUGH THE REGION THIS EVENING. TRIED TO RAISE TO 100 POP OVER
WESTERN CWA FOR THE NEXT FEW HOURS. SUPERCELL MOVING INTO FRANKLIN
COUNTY AT ISSUANCE OF AFD HAS HISTORY OF BASEBALL TO GRAPEFRUIT
HAIL AND 70+ WINDS. THE REST OF THE CWA APPEARS TO BE IN A VERY
UNSTABLE AIRMASS AND ANY STORMS WORKING IN WILL LIKELY REMAIN
STRONG OR STRENGTHEN.
PREV DISCUSSION BELOW REMAINS VALID FOR THIS EVENING/OVERNIGHT.

A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS
AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST
COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO
NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT.
STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH
OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID
TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY
CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM
SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300
J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM
ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL
PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND
MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES.

REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION
CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED
TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS
THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000
J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN
PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL
CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150
M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC
4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL
DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING
BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH
MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY
PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE
SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF
CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG
DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER
HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE
AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF
I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH
THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG
TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI-
STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL
FOR TORNADOES AND SEVERE WEATHER.

LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF
STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT
NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN
FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING
SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT
TO PINPOINT RIGHT NOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL
CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN
1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY
WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT
COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH.

A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL
CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF
SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST
AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED
THUNDER TOMORROW MORNING INTO THE AFTERNOON.

CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION.
VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY
AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE
BOUNDARY LAYER SCOURED OUT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU/FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 25, 5:09 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT IN THE SOUTHERLY
FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF
LOW PRESSURE MOVES TO INDIANA. SOME OF THE THUNDERSTORMS WILL BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 25, 7:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             DAYTON                  39.78N 84.20W
05/25/2011  E1.00 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            NR INTERSECTION I75 AND I675

0709 PM     HAIL             KENTON VALE             39.05N 84.52W
05/25/2011  E0.88 INCH       KENTON             KY   TRAINED SPOTTER

0714 PM     HAIL             CENTERVILLE             39.64N 84.14W
05/25/2011  E1.75 INCH       MONTGOMERY         OH   TRAINED SPOTTER

0718 PM     HAIL             BELLBROOK               39.64N 84.09W
05/25/2011  E3.00 INCH       GREENE             OH   TRAINED SPOTTER

            HAIL 2.5 TO 3 INCH, WINDS EST 50-60 MPH, VRY HVY RAIN
            VSBY NR ZERO

0719 PM     HAIL             KETTERING               39.70N 84.15W
05/25/2011  E1.00 INCH       MONTGOMERY         OH   TRAINED SPOTTER

0728 PM     HAIL             BEAVERCREEK             39.73N 84.06W
05/25/2011  M1.00 INCH       GREENE             OH   TRAINED SPOTTER

0731 PM     HAIL             BEAVERCREEK             39.73N 84.06W
05/25/2011  M1.50 INCH       GREENE             OH   TRAINED SPOTTER

0715 PM     HAIL             BELLBROOK               39.64N 84.09W
05/25/2011  E2.00 INCH       GREENE             OH   TRAINED SPOTTER

&&

HUGHES
Local storm report, May 25, 7:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             XENIA                   39.69N 83.94W
05/25/2011  E1.00 INCH       GREENE             OH   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

KURZ
Local storm report, May 25, 7:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             N BELLBROOK             39.64N 84.09W
05/25/2011  E2.00 INCH       GREENE             OH   TRAINED SPOTTER

&&

SNYDER
Local storm report, May 25, 7:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
751 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 W BELLBROOK           39.65N 84.16W
05/25/2011  E2.00 INCH       MONTGOMERY         OH   BROADCAST MEDIA

            COVERING THE GROUND

&&

SNYDER
Local storm report, May 25, 7:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             3 SE NEW MADISON        39.94N 84.67W
05/25/2011  E1.00 INCH       DARKE              OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

KURZ
Local storm report, May 25, 8:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
803 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             CASTINE                 39.93N 84.62W
05/25/2011  M1.00 INCH       DARKE              OH   TRAINED SPOTTER

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery and 1 more50 min
May 25, 8:58 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble62 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union38 min
May 25, 9:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby41 min
May 25, 9:55 PM EDTSpecial Weather StatementILNDelaware, Union50 min
May 25, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby20 min
May 25, 10:40 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble50 min
May 25, 10:58 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison47 min
May 25, 11:04 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
May 25, 11:56 PM EDTSpecial Weather StatementILNLogan34 min
May 25, 11:59 PM EDTSevere Thunderstorm WarningILNButler, Darke, Hamilton, Mercer, Montgomery, Preble46 min
May 26, 12:20 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren44 min
May 26, 12:33 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Greene, Logan and 4 more42 min
May 26, 12:39 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more51 min
May 26, 1:07 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more38 min
May 26, 1:17 AM EDTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto58 min
May 26, 1:44 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more48 min
May 26, 2:26 PM EDTSpecial Weather StatementILNClermont34 min
May 26, 2:45 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:06 PM EDTSpecial Weather StatementILNGreene, Warren24 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningILNBrown, Clermont51 min
May 26, 3:36 PM EDTSpecial Weather StatementILNClark, Madison24 min
May 26, 3:54 PM EDTSpecial Weather StatementILNFranklin, Madison36 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAdams, Brown, Highland31 min
May 26, 4:25 PM EDTSpecial Weather StatementILNDelaware, Franklin50 min
May 26, 4:43 PM EDTSpecial Weather StatementILNFayette, Highland32 min
May 26, 4:52 PM EDTSpecial Weather StatementILNDelaware23 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross31 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
May 26, 5:34 PM EDTSpecial Weather StatementILNLicking26 min
May 26, 6:06 PM EDTSpecial Weather StatementILNMercer39 min
May 26, 6:09 PM EDTSpecial Weather StatementILNAdams, Scioto36 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningILNPike, Scioto49 min
May 26, 7:41 PM EDTTornado WarningILNAuglaize, Darke, Mercer, Shelby34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.